# SDR 96ZZZX5311

- Difficulty date: September 2, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4696G
- Make and model: Cessna 172N
- Aircraft serial: 17273322
- Engine: Lyc O320H2AD
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Condition: Failed
- Location: Cam Follower
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, ENGINE STOPPED PRODUCING POWER.  AN OFF-AIRPORT LANDING MADE WITHOUT INCIDENT.  MAINTENANCE INSPECTION REVEALED BOTH SETS OF POINTS IN THE DUAL 2000 SERIES MAGNETO HAD CLOSED CAUSING ENG TO STOP.  POINTS WERE RESET AND ENG RAN AND PRODUCED NORMAL POWER.  2.1 HRS LATER, WHILE FLYING ACFT HOME FROM THIS INCIDENT, ENG AGAIN STOPPED PRODUCING POWER AND ANOTHER OFF-AIRPORT LANDING MADE WITHOUT INCIDENT.  MAINTENANCE INVEST REVEALED ONCE AGAIN POINTS HAD CLOSED CAUSING ENG TO STOP.  NYLON CAM FOLLOWER ON BOTH SETS OF POINTS WERE WORN COMPLETELY OFF.
